MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIN ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIN ENDOVASCULAR CATHETER
Catalog Number 500-55150
Medical Device Problem Codes Bent (1059); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter (iddc) and microsonic device (ultrasound wire; msd) was returned to ekos for investigation.A kink was observed on the iddc and multiple pinch marks were observed on the msd.The complainant reported that the treating physician encountered resistance/difficulty when advancing the msd inside iddc.As he/she was not able to complete placement, they removed the iddc and msd and replaced with a similar device (30cm).The new device advanced without any difficulty and they complete the procedure.When ekos field personnel followed up with the facility, they reported that the patient had done very well (verbatim).Since a similar device advanced without any resistance within the same anatomy, a definitive root-cause could not be determined at the time.Review of the manufacturing records indicate that the product was manufactured according to specification and met all acceptance criteria prior to release.
 
Event or Problem Description
A nurse, supporting the case, reported that the microsonic device (msd; ultrasound wire) did not advance the catheter and the treating physician was unable to place and lock due to resistance.She reported that the treating phyisician opened a similar device (30cm) and placed it easily.

Brand Name
EKOSONIN ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek pkway s
bothell WA 98011
MDR Report Key6709515
Report Number3001627457-2017-00022
Device Sequence Number16536658
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/27/2020
Device Catalogue Number500-55150
Device Lot Number170322089-004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1